High Wind, Guadalupe Mountains of Culberson County
- When
- December 14, 3:51 AM MST to 9:51 PM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- ASOS
A strong shortwave trough moved over the region and resulted in high winds in the Guadalupe Mountains.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
A strong shortwave trough moved over the region and resulted in high winds in the Guadalupe Mountains.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Dec 14, 2:43 AM MST, 1 hour 8 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
343 AM CST Sun Dec 14 2014
.DISCUSSION...
A strong upper trough will sweep across the area today. Will get
very little rainfall with this system and mainly wind. After this
trough passes east will have brief ridging aloft before another
strong trough swings across the western states on Tuesday. As this
trough approaches rain chances will increase across the area
beginning mid week.
Have a screaming LLJ out of the south this morning with 50kt winds
1000ft off the deck with gusts close to 30kts at the surface.
Currently some meager showers over the northern Permian Basin and
Lea Co. After sunrise any developing showers/storms should be
limited to the NE Permian Basin and quickly leave the area. Low
clouds remain over the east with high dewpts but not much fog.
A Pacific front will move through this morning with a brisk west wind
behind it scouring out the low level moisture. As of 09z can see a
boundary in Ector Co. rapidly moving east but this may not be the
front as Wink behind it still has a south wind. Wind shift looks to
be farther back to the west with very gusty west winds across SE NM.
Will continue the high wind warning for the Guadalupe Mountains today
and the wind advisory for Culberson Co. Will also add Eddy Co. and
northern and central Lea Co. to the advisory. Could see some
blowing dust during the afternoon mainly for SE NM and NW Permian
Basin or anywhere there is plowed fields.
High temperatures will be cooler in the 60s today behind the Pac front
but still well above normal. Monday had been more clear cut with
the surface ridge pushing a polar front through the area but now
there is disagreement in the models showing an erratic wind field.
It appears the cooler air may be delayed to after the wind shift.
Either way it appears that by Tuesday it will now be cooler and
closer to normal with highs in the 50s. These cooler readings look
to extend through the end of the week with highs in the 50s north
and 60s south.
Rain chances return again beginning Wednesday with the next upper
trough and continue through Friday. Currently 2014 at MAF is 7th on
the list of all time driest years... will take a good rain to knock us
out of the top 10.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 62 33 61 31 / 10 0 0 0
BIG SPRING TX 64 35 62 33 / 10 0 0 0
CARLSBAD NM 63 32 64 33 / 10 0 0 0
DRYDEN TX 69 40 68 40 / 10 0 0 0
FORT STOCKTON TX 66 37 65 37 / 10 0 0 0
GUADALUPE PASS TX 53 32 55 35 / 10 0 0 0
HOBBS NM 61 31 61 31 / 10 0 0 0
MARFA TX 59 25 62 26 / 10 0 0 0
MIDLAND INTL AIRPORT TX 63 33 62 31 / 10 0 0 0
ODESSA TX 62 33 63 31 / 10 0 0 0
WINK TX 65 33 66 30 / 10 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING from 9 AM this morning to 7 PM MST this
evening FOR THE FOLLOWING ZONES... Guadalupe Mountains of
Eddy County.
WIND ADVISORY from 11 AM this morning to 5 PM MST this afternoon
FOR THE FOLLOWING ZONES... Central Lea County...Eddy County
Plains...Northern Lea County.
TX...HIGH WIND WARNING from 9 AM this morning to 7 PM MST this
evening FOR THE FOLLOWING ZONES... Guadalupe Mountains.
WIND ADVISORY from Noon today to 6 PM CST this evening FOR THE
FOLLOWING ZONES... Van Horn and Highway 54 Corridor.
&&
72/72
Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland
Check us out on the internet at:
http://weather.gov/midlandHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 236 PM CST SAT DEC 13 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-142045- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 236 PM CST SAT DEC 13 2014 /136 PM MST SAT DEC 13 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE TONIGHT...MAINLY NORTH OF INTERSTATE 20. ANY STORMS THAT DO DEVELOP WILL BE ACCOMPANIED BY FREQUENT LIGHTNING...SMALL HAIL...GUSTY WINDS...AND BRIEF...HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN UPPER LEVEL STORM SYSTEM WILL PASS NORTH OF THE REGION SUNDAY...AND RESULT IN WINDY CONDITIONS ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO SUNDAY AFTERNOON. A HIGH WIND WARNING IS IN EFFECT FOR THE GUADALUPE MOUNTAINS. THERE IS ALSO A WIND ADVISORY IN EFFECT FOR VAN HORN AND THE HIGHWAY 54 CORRIDOR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
3 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, December 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 546948, 546947, 546946.